Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Have multinodular goiter. Facing hair loss, irregular heart rate. Diagnosed with PCOS. Any thoughts?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1996
Answered : 961 Questions
Several years ago I was diagnosed with a multinodular goiter. I had a fine needle aspiration and it proved to be non cancerous. I have been struggling with significant hair loss, trembling hands, nervousness, an irregular heart rate (caught on a strip), preterm labor with my twins (18w labor began, made it to 26w), irregular periods, anxiety, frequent bowel movements ect. The confusing issue is that I am overweight (5'4 and 256 lbs) and struggling to lose.
My doctor recently diagnosed me with PCOS however I feel confident it's my thyroid. Would you mind explaining your thoughts.

My labs are as follows:

TSH 0.80
T3, Total 184
Free T4 1.2
Posted Thu, 18 Apr 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Prasad Akole 1 hour later
Dear friend, welcome and thanks for entrusting your query here at Healthcaremagic!
I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.

Your suspicion may be correct in that hyperthyroid state could cause most of these symptoms you have mentioned, except obesity.

But your TSH is normal, so also T3 and free T4. (please confirm with your local lab range for normality, as normal values and units differ).

PCOS can produce all these symptoms as there is androgenic hormonal excess.

I could be more specific in answer if you can upload all your reports here using the uploading service available on this site just below the text box. You can email the reports / photos to
with subject- (Attn: Dr. Prasad Akole)

Were sex hormone levels measured?
What were sonography findings?
Do you have hirsutism (excess facial hair) along with scalp hair loss?
Is the neck goiter growing?
What all medicines are you on?

My preliminary impression is that the symptoms are due to androgenic hormone excess from PCOS.

I hope to have answered your query satisfactorily. I would be glad to answer any further queries.
Take care and please keep me informed of your progress at
Good Luck! Thank you!!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor